Alert archive / Louisiana / Tornado Warnings in 1996
Tornado Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 7, 1996, 5:35 AM CST for Red River Parish, Louisiana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 7, 1996, 5:35 AM CST (11:35 UTC)
- Expired
- Nov 7, 1996, 6:15 AM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Red River Parish, LA
The radar
The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 5:45 AM CST | Tornado F1 | Westdale, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 071135 RRA TORSHV LAC081-071215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 535 AM CST THU NOV 7 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 615 AM CST FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...RED RIVER PARISH THE NATIONAL WEATHER SERVICE RADAR SHOWS A TORNADO MOVING INTO WESTERN RED RIVER PARISH MOVING EAST AT 40 MPH. THE DE SOTO PARISH SHERIFF REPORTED A TORNADO ON THE GROUND NEAR CLEAR LAKE MOVING EAST INTO RED RIVER PARISH. RESIDENTS OF RED RIVER PARISH SHOULD TAKE COVER IMMEDIATEL IF YOU ARE IN THE PATH OF THIS TORNADO...ABANDON YOUR CAR OR MOBILE HOME FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 7, 1:49 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 7, 1:49 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 150 AM CST THU NOV 7 1996 LATEST SFC ANALYSIS SHOWS A SFC LO FORMING ALG CDFNT IN CNTRL TX JUST NE OF ACT WHICH IS CAUSING NRN PORTION OF FNT TO SLOW ITS PROGRESS TO THE SE WHILE SRN PORTIONS IS STILL MOVG TO THE S THRU CNTRL TX. WIND PROFILERS AHEAD OF FNT AT PAT AND DQU CONT TO INDICATE VERY STG LOW LVL FLOW FROM THE S...UP TO 55 KTS AT H850...WHILE VAD WP FROM KFWS SHOWING STG NW WNDS IN THE LOW LVLS. STG WAA AHEAD OF THE FNT AS WELL AS MSTR CONVERGENCE NOTED ALG THE FNT FROM ADAP GRAPHICS IN N CNTRL TX SHUD START TO SHIFT EAST INTO E TX BY 12Z. MODELS ALL PUSH CDFNT ACRS NW HALF OF CWA BY 12Z PUSHING IT TO A PSOITION BETWEEN TXK AND SHV BY THAT TIME. THE SLOW MOVEMENT OF THIS FNT WILL ALLOW BEST MSTR CONVERGENCE TO FOCUS ALG THE FNT WITH TSTM CELLS CONTG TO MOV TO THE NE ALG IT. SHUD MAKE FOR HEAVY RAINS THRU THE MRNG HOURS ACRS PART OF NE TX...SE OK AND SW AR. PROGS KEEP BEST THETA E AIR ACRS THESE AREAS UNTIL AFTER 12Z...BEFORE PUSHING THETA E RDG TO THE SE PORTONS OF CWA BY 18Z. GOOD AGREEMENT BETWEEN PROGS IN TERMS OF CDFNT MOVEMENT AS WELL AS MOVEMENT OUT OF CNTRL TX THIS MRNG OF VORT LOBE. THIS VORT LOBE WILL LIKELY PROVIDE THE BOOST FNT NEEDS TO GET THRU THE ENTIRE CWA BY ERLY AFTN. VORT LOBE AND GOOD JET DYNAMICS FCST INTO E TX BY 12Z WHERE IT SHUD INTERACT WITH FNT. FNT WILL PICK UP SPEED AS THIS OCCURS AND START TO MOV MUCH MORE RAPIDLY TO THE E. BEST SVR THREAT LIKELY AS THIS VORT LOBE PUSHES INTO SW AR AND NW LA AFTER 12Z THEN SWINGS TO THE NE. SIG CAA BEHIND FNT SHUD PUSH INTO WRN PARTS OF CWA THIS MRNG THEN INTO REST OF CWA DRNG THE AFTN AS FNT MOVS COMPLETELY THRU BY 20Z. WITH LITTLE MOVEMENT OF FNT ACRS E TX AND SE OK THIS MRNG...HEAVY RAIN MORE LIKELY THESE AREAS AND SW AR THRU MID MRNG. SUGGEST MAINTAINING FLASH FLLOD WATCHES THRU THE MORNING AS RAINS SHUD CONT EVEN WHERE FNT PASSES BEFORE 12Z. DO NOT THINK FFA IS NEEDED FOR LA OR ERN PORTIONS OF SW AR WHERE FNT WILL PASS THRU FASTER DRNG THE MRNG. DAMAGING WINDS MORE LIKELY THESE LOCATIONS. WILL RAISE POPS ABV GUIDANCE NUMBERS FOR TODAY AND STAY CLOSE REST OF FCST. TEMPS TRICKY. TEMP WILL LIKELY FALL DRNG THE DAY SE OK...NE TX AND PARTS OF SW AR WHERE CAA STARTS ERLY TODAY. ACRS ERN PORTIONS OF CWA...TEMP SHUD RISE SOME DRNG THE MRNG BEFORE FALLING THIS AFTN. FOR SHV...TXK...LFK AREAS TEMP WILL CHANGE LITTLE BEFORE FALLING AFTER FROPA MID MRNG. AVN MOS TEMPS LOOK TOO LOW WHILE NGM MOS TOO HIGH FOR MIDDLE PORTIONS OF CWA. WILL USE A COMBINATION OF OF AVN AND NGM MOS FOR SHV AREA BUT CLOSER TO NGM FOR MLU. SHV 70/40/67 810 MLU 77/44/68 820 18
In the hours before
Special weather statement, Nov 7, 1:52 AM CST, 3 hours 43 minutes before
ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149> 152-165-070945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 151 AM CST THU NOV 7 1996 ...LINE OF STRONG THUNDERSTORMS MOVING ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... AT 150 AM CDT...DOPPLER RADAR INDICATED THE LEADING EDGE OF A 30 MILE WIDE LINE OF NUMEROUS THUNDERSTORMS FROM DE QUEEN ARKANSAS TO CLARKSVILLE TEXAS TO CANTON AND FAIRFIELD. THE LINE WAS MOVING EAST AT 20 MPH FROM DE QUEEN TO CANTON AND EAST AT 40 MPH FROM CANTON SOUTH. SOME OF THE STRONGER STORMS IN THE LINE WILL PRODUCE WINDS OF 40 TO 50 MPH...DANGEROUS LIGHTNING AND FROM ONE TO TWO INCHES OF RAIN IN AN HOURS TIME AND POSSIBLY SOME HAIL. IN THE WAKE OF THE LINE WIDESPREAD RAIN AND WIDELY SCATTERED THUNDER- STORMS WERE OCCURRING OVER MOST OF SOUTHEAST OKLAHOMA AND NORTH TEXAS AS FAR WEST AS WACO AND DALLAS. IV
Local storm report, Nov 7, 5:00 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 AM CST THU NOV 07 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 AM MT PLEASANT TX WIND DAMAGE.
11/07/96 TITUS TRAFFIC LIGHTS BLOWN DOWN.
0310 AM JACKSONVILLE TX WIND DAMAGE.
11/07/96 CHEROKEE NUMEROUS TREES DOWN.
DAMAGE TO ONE HOUSE.
0315 AM GILMER TX WIND DAMAGE.
11/07/96 UPSHUR NUMEROUS TREES DOWN ACROSS
HIGHWAY 155.
0320 AM ORE CITY TX WIND DAMAGE
11/07/96 UPSHUR NUMEROUS TREES DOWN ALONG
HWY 259 FROM ORE CITY TO
DIANA.
13Local storm report, Nov 7, 5:02 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 AM CST THU NOV 07 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 AM MT PLEASANT TX WIND DAMAGE.
11/07/96 TITUS TRAFFIC LIGHTS BLOWN DOWN.
0310 AM JACKSONVILLE TX WIND DAMAGE.
11/07/96 CHEROKEE NUMEROUS TREES DOWN.
DAMAGE TO ONE HOUSE.
0315 AM GILMER TX WIND DAMAGE.
11/07/96 UPSHUR NUMEROUS TREES DOWN ACROSS
HIGHWAY 155.
0320 AM OR>E CITY TX WIND DAMAGE
11/07/96 UPSHUR NUMEROUS TREES DOWN ALONG
HWY 259 FROM ORE CITY TO
DIANA.
13Special weather statement, Nov 7, 5:12 AM CST, 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-018-TXZ096-097-108> 112-124>126-136>138-149>153-165>167-071215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 512 AM CST THU NOV 7 1996 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR MUCH OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... AT 515 AM...A LINE OF THUNDERSTORMS PRODUCING STRONG GUSTY WINDS EXTENDED FROM NEAR MAGNOLIA ARKANSAS SOUTHWEST TO BOSSIER CITY LOUISIANA TO NEAR SAM RAYBURN RESERVOIR IN TEXAS. BEHIND THIS LINE SHOWERS AND THUNDERSTORMS PRODUCING LIGHT TO MODERATE RAINS WILL CONTINUE ACROSS MUCH OF EAST AND NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE RISK FOR SEVERE THUNDERSTORMS HAS DIMINISHED ACROSS EAST TEXAS AND SOUTHWEST ARKANSAS AT THIS TIME. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ALL OF NORTHEAST AND EAST TEXAS WITH THE EXCEPTION OF SHELBY...SAN AUGUSTINE AND SABINE COUNTIES AND HAS BEEN CANCELLED FOR ALL OF SOUTHWEST ARKANSAS WITH THE EXCEPTION OF COLUMBIA AND UNION COUNTIES. THE SEVERE THUNDERSTORM WATCH WILL CONTINUE UNTIL 900 AM ACROSS ALL OF NORTHWEST LOUISIANA AND A SMALL PART OF NORTH CENTRAL LOUISIANA. 18
Special weather statement, Nov 7, 5:17 AM CST, 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-018-TXZ096-097-108> 112-124>126-136>138-149>153-165>167-071215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 512 AM CST THU NOV 7 1996 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR MUCH OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... AT 515 AM...A LINE OF THUNDERSTORMS PRODUCING STRONG GUSTY WINDS EXTENDED FROM NEAR MAGNOLIA ARKANSAS SOUTHWEST TO BOSSIER CITY LOUISIANA TO NEAR SAM RAYBURN RESERVOIR IN TEXAS. BEHIND THIS LINE SHOWERS AND THUNDERSTORMS PRODUCING LIGHT TO MODERATE RAINS WILL CONTINUE ACROSS MUCH OF EAST AND NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE RISK FOR SEVERE THUNDERSTORMS HAS DIMINISHED ACROSS EAST TEXAS AND SOUTHWEST ARKANSAS AT THIS TIME. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ALL OF NORTHEAST AND EAST TEXAS WITH THE EXCEPTION OF SHELBY...SAN AUGUSTINE AND SABINE COUNTIES AND HAS BEEN CANCELLED FOR ALL OF SOUTHWEST AzRKANSAS WITH THE EXCEPTION OF COLUMBIA AND UNION COUNTIES. THE SEVERE THUNDERSTORM WATCH WILL CONTINUE UNTIL 900 AM ACROSS ALL OF NORTHWEST LOUISIANA AND A SMALL PART OF NORTH CENTRAL LOUISIANA. 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 4:12 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 63 min |
| Nov 7, 4:33 AM CST | Severe Thunderstorm Warning | SHV | De Soto | 57 min |
| Nov 7, 4:48 AM CST | Severe Thunderstorm Warning | SHV | Webster | 57 min |
| Nov 7, 5:18 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 42 min |
| Nov 7, 5:22 AM CST | Severe Thunderstorm Warning | SHV | Claiborne | 68 min |
| Nov 7, 5:40 AM CST | Severe Thunderstorm Warning | SHV | Union | 65 min |
| Nov 7, 5:50 AM CST | Severe Thunderstorm Warning | SHV | Bienville | 55 min |
Nearby
Tornado Warnings in Louisiana, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.